Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 7, 2001, 6:10 PM EDT for Wood County, Ohio. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 6:10 PM EDT (22:10 UTC)
- Expired
- Sep 7, 2001, 7:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Wood County, OH
The radar
The Cleveland radar (KCLE), 147 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 6:15 PM EDT | Thunderstorm Wind | North Baltimore, OH | Thunderstorm winds downed several large trees and many limbs. One of the trees struck a moving vehicle. The vehicle was severely damaged but the driver was not injured. |
| Sep 7, 6:25 PM EDT | Thunderstorm Wind | Bradner, OH | Thunderstorm winds downed a large tree. A parked car was severely damaged by the tree. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950 WUUS51 KCLE 072210 SVRCLE OHC173-072300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 610 PM EDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN OHIO... * UNTIL 700 PM EDT * AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF NORTH BALTIMORE...OR ABOUT 6 MILES NORTH OF FINDLAY...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH BALTIMORE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:05 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 7, 2:05 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 205 PM EDT FRI SEP 7 2001 NGM/ETA VERY SIMILAR AT UPR LVLS THRU 36 HRS THEN BGN TO DIVERGE WITH NGM JUST A LTL DEEPER WITH CNTRL U.S. TROF AND STGR ERN U.S. RDG. ALSO AT SFC IN FAIRLY GOOD AGRMNT WITH ERN U.S. SFC RDG HANGING TUF FM MD ATLTC CST TO ERN LKS. CDFNT AND SERIES OF WK LO PRES AREAS RMNG OFF TO W OF RGN AND ONLY SLOWLY MOVG E...WKNG AS IT DOES. GRTST THREAT FOR ANY WET WX STILL LIES OVER WRN PARTS OF CWA WHERE WK PVA AND MARGINALLY MOIST AIR CONVERGE FROM TIME TO TIME. BUFKIT DATA NOT VERY IMPRESSIVE AS FAR AS INSTABILITY OR CAPE. WL KEEP POPS MINIMAL AS DOES GUID ATTM. WRN PTNS WL GO WITH 30 POPS THRU SAT NGT THEN 40 ON SUN. 10 OR 20% NO MENTION CNTRL AND E TNGT THRU SAT NGT THEN 30 POPS FOR SUN. .CLE... OH...NONE. PA...NONE. VRCEK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:00 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 45 min |
| Sep 7, 6:02 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.